Watch videos with subtitles in your language, upload your videos, create your own subtitles! Click here to learn more on "how to Dotsub"

2499 Coping with a hypo

0 (0 Likes / 0 Dislikes)
Hypoglycaemia, or having a hypo happens when the level of glucose in your blood suddenly drops below 4 millimoles per litre. In extreme cases you can pass out, becoming unconscious. What are the causes and warning signs you should look out for, and what should you do? Hypos are commonly caused by somebody having too much insulin, doing too much exercise, or by not having enough food or delaying a meal. Lastly, hot weather can also create problems. You will know if your blood glucose is beginning to drop because you or the people around you may notice one or a number of signs and symptoms. These can vary for each person but some of the main early symptoms are: sweating, trembling, irritability, palpitations, dizziness or tingling hands. Other symptoms you may experience if you miss or don’t treat the early signs are poor concentration, confusion, poor coordination, slurred speech. If you experience any hypo symptoms you should take immediate action to raise your blood sugar levels to above 4 millimoles per litre. What can you do? Firstly, eat something sweet, for example, 3 to 4 glucose tablets, 4 to 5 Jelly babies or other sweets. Or have a drink with sugar in it, such as 200 millilitres of fresh orange juice or 150 millilitres of non-diet fizzy drink. All of these things will be absorbed quickly into your blood stream. Keep taking sweets and drinks until you start to feel better and your blood glucose is above 4 millimoles per litre. Then have something to eat such as a biscuit or a sandwich which will reduce the risk of another hypo later. If your hypo occurs just before a meal, take the sugary drink, sweets or glucose tablets to raise your blood glucose and then have your meal as soon as possible. If you are unable to swallow or are unconscious you should not be given any fluid and someone needs to urgently call for an ambulance, doctor or nurse, and they will give you an injection of glucagon. Remember that after a hypo is treated and your blood glucose is above 4 millimoles per litre you mustn’t drive for at least 45 minutes.

Video Details

Duration: 2 minutes and 21 seconds
Country:
Language: English
License: Dotsub - Standard License
Genre: None
Views: 5
Posted by: richardwh on Nov 11, 2015

2499 Coping with a hypo

Caption and Translate

    Sign In/Register for Dotsub to translate this video.